PDA

View Full Version : Has any of your Cavaliers ever had this Wobble?



kaytee576
13th October 2009, 05:44 PM
Hey everyone, My kaytee is coming up for 10 now and has IBD, Syringlomelia, Heart Murmur and Severe Dry eye.
A few months ago we changed vets and our new vet has been fab, he did a full heart work up and we were given a few extra meds for kaytee, she was on Prilactone, Fortekor, Vetmedin, Frusemide and Prednisone (for her IBD).
After a while her blood pressure went low, She was put on some of the meds as originally her blood pressure was high. We spent a while tweeking meds and found that removing the prilactone made the blood pressure a bit more stable as my vet felt it was that causing it to go low. She has regular blood pressure checks.
Recently her fursemide went up (three days ago) Im not sure this has anything to do with any of what im gonna say next.
Since the change in drugs she has developed a "Wobble" its only ever in the evening at night time. At first my vet put it down to the blood pressure issues but he and I think its weird that its only at night. Its so hard with kaytee having so many health issues to point one out and say its that causing it.
Well here is a link to a short video I made when she was having the wobbles. http://www.youtube.com/watch?v=bDagvTO8q9g (Not sure if it will play yet just uploaded).
When she is walking she is fine its only when she stands still in one place or when shes sitting up and awake. But like I said only in the evening today she is ok.
Has anyone seen it before? I am working through this with my vet but theres nothing like a little input from cavalier parents too!
Thanks xxx PS THE ONLY NEW DRUG SHE IS ON NOW IS FORTEKOR ONE BEFORE BED ABOUT 11.30 PM. ALL HER OTHER MEDS SHE HAS BEEN ON FOR A LONG TIME.

Shelli
13th October 2009, 05:49 PM
The poor little thing looks drunk! Could it be episodic falling syndrome? I'm afraid I cant offer any other insight but I'm sure someone will know. Sorry you are going through this :flwr:

kaytee576
13th October 2009, 05:59 PM
thanks for the reply, yep she does and its almost as if her brain forgets to tell her body to keep standing. She does have an elongated soft pallet and has fainted in the past from this but this is totally different, one thing with kaytee is she is often a real mystery! :( OH and I looked into the falling syndrome but I thought this was only during exercise? it was hard to understand.

*Pauline*
13th October 2009, 06:04 PM
Wow, that is some cocktail of drugs. I hope that's all it is and something can be done for her. I can't really offer advice but wanted to send :hug:

kaytee576
13th October 2009, 06:07 PM
Wow, that is some cocktail of drugs. I hope that's all it is and something can be done for her. I can't really offer advice but wanted to send :hug:

I know I hate her being on so much but my vet is trying and tweeking all he can he says its better to be on a low dose of a few meds then a high dose of maybe just one, I hope its ok, I think she is on so many to support her heart best it can.

Karlin
13th October 2009, 07:06 PM
Have you seen a cardiologist? :eek:

Given her health and this new development, personally in your shoes I would not even *consider* working with a vet on her condition -- she needs a specialist. A vet simply does not have the ability to answer the questions you are asking or give appropriate care -- she really, really, REALLY need to see a good cardiologist if you wish to provide the best care for her in the time she has left. I would immediately get her to a cardiologist and would not want to keep giving these medications for more than a couple of days without seeing a specialist.

kaytee576
13th October 2009, 07:14 PM
Sorry I forgot to mention, when I moved I searched and searched for vets and our new one is trained mostly with hearts. He did a full work up on her, Scans, Xrays, Blood tests etc. I dont know if a cardiologist would do more then the work up our vet did? Maybe woth me looking into though, thank you :)

Nicki
13th October 2009, 08:41 PM
So sorry to hear/see this, Poor Kaytee.

I know sometimes their balance can be affected when they start new heart medicaitons, it needs to be closely monitiored as it may be overcorrecting and causing them to have too low blood pressure.

Watching the video, this looks more like a small seizure to me though. Rupert used to have these and I did a bit of research into them.

It would be helpful for your vet to see that clip.

I also think you really need to get specialist involvement, they just know far more about these conditions and treatments. Would you trust a GP with specialist treatments??? A vet is really just the same as a GP.

Karlin
13th October 2009, 10:23 PM
A vet with some training in hearts is still a very great distance from a cardiologist. The fact that despite this extra focus, the vet is not sure of what is causing this problem and thinks it could be the medication but cannot give you further answers and still is not sure, is the evidence that you really need a specialist.

If these are seizures, it is especially urgent to get Kaytee seen by a cardiologist to figure out what is happening with these medications.

Best of luck in getting to the bottom of the problem.